I'm new to this forum and I absolutely love it. Reading through these posts have helped me realize quite a bit.
A little background. I was diagnosed with panic disorder in 2001. It got better after that and then got bad again after having first child in 2005. I was finally convinced to start on medication. They started me on Lexapro. The first week that I remember WAS pretty difficult...with heightened anxiety and I call them flash panic attacks. It would hit me fast but then it would go away just as fast. So I took that for 3 years and I feel that it practically saved my life. I found out I was pregnant in 2008 and was slowly weaned off of Lexapro in my last trimester. I did fine with everything after that until a few months after second child was born. Went through A LOT but too long for this forum. Another story another time. I asked my OB to put me on Zoloft because it showed to be the safest while breastfeeding. I started on 25 mg and he told me to titrate up and go see my doctor but I never did go up. I just suffered with mild anxiety and so on. Then, I had some gallbladder problems and had to have emergency surgery. After surgery, I went into a fullblown panic attack. Not sure why...just overwhelmed I guess. So then I told the internist doctor there if I could go ahead and switch back to Lexapro. So, he told me since I was on a such a low dose of Zoloft to just quit that and start on Lexapro right away. Boy, was he wrong. I went through withdrawal and side effects of restarting Lexapro for a couple of weeks. I toughed it out and it finally evened out for me. Well, it worked for the most part on anxiety but I guess I grew a tolerance to the 10 mg that I was on before and that just wasnt' working for me anymore. I knew that if I told my doc, they would just increase my dose. I would have been ok with the increase in dosage but I was afraid of gaining more weight (40 lbs since starting Lexapro) and my blood pressure getting higher. So, this past Christmas break I slowly weaned myself off of it and seemed to do fine. BUT, I was also going through a strict diet change that eliminated all sugars and that is when the depressive feelings started hitting me. Again, I toughed it out and dealt with occasional anxiety and panic but after taking a vacation and experiencing panic on a plane and a boat, I decided it was time to get on meds again. So here I am again, but this time trying Zoloft again.
This is my 13th day on Zoloft. I was put on a week of 25 mg and then went up to 50 mg 4 days ago. The GI side effects are yucky but I have been able to bear through knowing that hopefully they will go away soon. I also am experiencing insomnia, which is just strange to me because I take my Zoloft at night and it does seem to make me drowsy. I also have dry mouth and tingling sensations in my legs..occasionally. The first couple of days were ok but then it got a little worse with heightened anxiety for the next couple of days. Then, the day before i am supposed to up my dosage, I start feeling pretty good but I up my dose anyways. So, a rollercoaster again...heightened anxiety, nausea, GI upset, sweating blah, blah, blah. But then yesterday, I started experiencing some scary feelings of helplessness, worthlessness, no desire. The same feelings I was getting on my diet. My anxiety does seem to be getting better but these feelings are a little scary. So, my question to all of you is....did any of you have a worsening of depression before it got better? I had never experienced depression before this. Not even after I had my children. I know that some of you are going to say that I need to talk to my doctor about this...which I will but I'm also looking for some input. I am barely at 50mg and I'm scheduled to see my doc in a week. I'm just wondering if anyone has experienced this and went away at some point. I would really rather wait to see if this small dose works rather than asking for a higher dose or adding another medication. I think I should give this dose another week or two.
Again, glad to meet you all and am excited to be a part of this forum.
Edited by elisaac2629, 03 April 2012 - 09:56 AM.